Back to Ask the Diabetes Team Ask the Diabetes Team

From Paramus, New Jersey, USA:

My son has been outside playing since summer started. He is six and has had diabetes for two years. His numbers are falling anywere from 45 to 100. I started decreasing his insulin and giving him more food. His doctor told me to continue giving him the same insulin doses as when he was 180 to 250. He used to run high in evenings, normal readings in morning; now he's running low all the time. We have an appointment with a different physician. I am lowering his insulin and taking readings four times a day. His previous doctor wants me to resume insulin at high dosage. This will certainly put him low. Please advise.


Something sounds very strange here: either a) you're misinterpreting what the doctor said, or b) the doctor's giving bad advice.

My thoughts:

  1. Find a new doctor, as you've already decided to do.
  2. Call the new doctor's office staff, and find out if the doctor's nurses can assist you in adjusting insulin even before the first appointment.
  3. Get the meter rechecked for accuracy as soon as possible.
  4. Continue to adjust the insulin doses based on the blood sugar readings.

As you've learned, lots of kids need less insulin during the summer months because of increased activity.


Original posting 26 Jun 97


  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:08:54
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.